TITLE

Holy fire in an HIV-positive man: a case of 21st-century ergotism

AUTHOR(S)
Fröhlich, Georg; Kaplan, Vladimir; Amann-Vesti, Beatrice
PUB. DATE
March 2010
SOURCE
CMAJ: Canadian Medical Association Journal;3/9/2010, Vol. 182 Issue 4, p378
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
The article presents a case study of a 29-year-old HIV-positive man with antiretroviral therapy that adversely reacted to an ergotamine tartrate medication. It notes that the patient experienced the rare condition of ergotism which was treated with vasodilators, anticoagulants, and nitroglycerin. It suggests that patients on antiretroviral therapy should be informed of the potential drug to drug interactions to avoid further complications.
ACCESSION #
48490517

 

Related Articles

  • Antiretroviral Drug-Associated Oral Lichenoid Reaction in HIV Patient: A Case Report. Arirachakaran, Pratanporn; Hanvanich, Mattana; Kuysakorn, Piyanad; Thongprasom, Kobkan // International Journal of Dentistry;2010, p1 

    Antiretroviral therapy has changed the course of HIV disease and improved quality of life in HIV patients. Incidence of an oral lichenoid drug reaction induced by zidovudine is not common. Once it occurs, it affects a patient's well being, in particular their oral functions. Here we report the...

  • An audit of HIV care in English prisons. Chan, SY; Marsh, K; Lau, R; Pakianathan, M; Hughes, G // International Journal of STD & AIDS;Jun2015, Vol. 26 Issue 7, p504 

    Previous studies have highlighted disparities in care and outcomes in HIV-positive prisoners compared to HIV-positive individuals in the population. We audited clinical outcomes of HIV-positive prisoners accessing care in 2011. Public Health England were notified of 161 prisoners with HIV in the...

  • Antiretrovirals/ergotamine interaction.  // Reactions Weekly;7/31/2010, Issue 1312, p11 

    The article describes the case of a 29-year-old man who developed ergotism while under ergotamine for migraine and antiretrovirals for HIV infection.

  • Ergotamine.  // Reactions Weekly;3/19/2011, Issue 1343, p17 

    The article describes a case of ergotism in a 42-year-old woman who was hospitalised with bilateral claudication during treatment with a migraine drug containing ergotamine tartrate.

  • Ergotamine.  // Reactions Weekly;4/9/2011, Issue 1346, p19 

    The article describes the case of a 47-year-old man who developed ergotism in relation to chronic use of ergotamine.

  • Efavirenz/ergotamine/HIV protease inhibitors interaction.  // Reactions Weekly;Sep2014, Vol. 1517 Issue 1, p80 

    The article presents a case study of twenty women and three men, aged 30-49 years, who developed ergotism due to an interaction between ergotamine and either efavirenz or an HIV protease inhibitor.

  • Ergotamine/ritonavir interaction.  // Reactions Weekly;Nov2015, Vol. 1576 Issue 1, p121 

    The article presents case studies of two women aged 39 and 32 years with HIV infection and developed ergotism while receiving concomitant treatment with ergotamine and ritonavir.

  • Parenteral antiretroviral formulations are still urgently needed: a case report and commentary. Odongo, Fatuma Catherine Atieno // International Journal of STD & AIDS;May2015, Vol. 26 Issue 6, p436 

    This case report highlights a challenging clinical dilemma to administer antiretroviral therapy in a critically-ill human immunodeficiency virus-infected patient who presented with multiple opportunistic infections and a non-functional gastrointestinal tract. The need for parenteral...

  • Ergotamine/lopinavir/norepinephrine/ritonavir.  // Reactions Weekly;Nov2015, Vol. 1578 Issue 1, p136 

    The article presents case studies on four patients who developed ergotism during concomitant treatment with ergotamine and lopinavir/ ritonavir, one patient also received norepinephrine.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics